Criticality Status… now shown to “only” be a drug reaction

6PM update:

Debbi just called me from the bedroom. I think she has woken up from the scopolamine stupor. She walked with confidence to the bathroom, noodged me about who knows what, and is busy making calls to Josh & Shira who had to go back to work today. She is enunciating clearly. Interestingly, she says she has no recollection of the hallucinations. Debbi is lively and animated and is interested to hear of her antics over the past 48 hours.

It is so exciting to have Debbi back. Hooray!!

4PM update:

Debbi slept the entire day until 3pm when Debbie A. our expert veteran visiting nurse arrived to change the needle in Debbi’s port. Debbie woke Debbi and told her that she was about to change the needle. Debbi started coming around. Shortly after the needle was changed Debbi began participating in the conversation and the more she talked the more she was able to enunciate clearly. The discussion lasted about 15 minutes.

Following our talk, Debbie sat with Rea, Aaron, Stephanie, and I and gave us her impression. She said that around 85% of the incoherency we saw was due to the scopolamine based on her observation but that some of the behavior of the past day and a half was most likely due to disease progression.

Debbie gave us a copy of the Hospice pamphlet entitled “Journey’s End.” Shira has said, “when they give you the book, it means the end is near.” I do not know when that will be so we are all just trying to take care of Debbi day by day.

It is now 5:30. Debbi has slept since Debbie left and seems to be in a very deep sleep.

Noon update:

Debbi has been sleeping most of the day. During the time that she was awake she was able to carry on a small conversation enunciating her words clearly. That being said, she did revert to some incoherent expressions and hand gestures before falling back to sleep. We are carefully monitoring Debbi’s oxygen levels and helping where ever possible to keep her comfortable.

One thought on “Criticality Status… now shown to “only” be a drug reaction”

Leave a Reply